Alert archive / West Virginia / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 99, NWS Pittsburgh, PA

June 2, 2000Tucker County, West Virginia

NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 2, 2000, 8:07 PM EDT for Tucker County, West Virginia. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 2, 2000, 8:07 PM EDT (00:07 UTC)
Expired
Jun 2, 2000, 8:40 PM EDT
In force
33 min
Issued by
NWS Pittsburgh, PA
Area
Whole counties

County Tucker County, WV

What was reported inside it

TimeReportWhereRemark
Jun 2, 8:12 PM EDTHail 1Thomas, WV

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 2, 5:15 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 0.1 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2000-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 533 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2000-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
533 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
648 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

833 
WUUS51 KPBZ 030008
SVRPIT
WVC093-030030-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
807 PM EDT FRI JUN 2 2000

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TUCKER COUNTY IN WEST VIRGINIA

* UNTIL 840 PM EDT

* AT 807 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES SOUTH OF DAVIS...OR ABOUT 20 MILES WEST
  OF PETERSBURG...MOVING SOUTHEAST AT 25 MPH.

<<CALL TO ACTION>>SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 58
MILES AN HOUR AND LARGE HAIL GREATER THAN THREE QUARTERS OF AN INCH.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 7:50 PM EDT, 17 minutes earlier.

Area forecast discussion, Jun 2, 7:50 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
750 PM EDT FRI JUN 2 2000

UPDATE TO REMOVE ZONES FROM SVR WATCH.

.PBZ...
MD...SEVERE THUNDERSTORM WATCH UNTIL 1000 PM EDT FRIDAY FOR ZONE
MDZ001.

WV...SEVERE THUNDERSTORM WATCH UNTIL 1000 PM EDT FRIDAY FOR ZONES
WVZ021>023...WVZ041.

In the hours before

Local storm report, Jun 2, 6:41 PM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PENNSYLVANIA
641 PM EDT FRI JUN 02 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0450 PM    CLYMER                    PA   WIND DAMAGE
06/02/00   INDIANA                        TREES DOWN

0505 PM    BLAIRSVILLE               PA   WIND DAMAGE
06/02/00   INDIANA                        TREES DOWN

0605 PM    TARRS                     PA   WIND DAMAGE
06/02/00   WESTMORELAND                   ROOF BLOWN OFF AND WINDOWS
                                          BROKEN

N
Local storm report, Jun 2, 6:45 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PENNSYLVANIA
645 PM EDT FRI JUN 02 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0525 PM    TYLERSBURG                PA   WIND DAMAGE
06/02/00   CLARION                        LARGE TREES DOWN

N
Special weather statement, Jun 2, 6:52 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
652 PM EDT FRI JUN 2 2000

MDZ001-WVZ023-041-030000-
GARRETT MD-PRESTON WV-TUCKER WV-
652 PM EDT FRI JUN 2 2000

...THUNDERSTORMSo MOVING INTO THE REGION...

THUNDERSTORMS WITH HAIL...WINDS GUSTING TO 40 TO 45 MPH...
DANGEROUS LIGHTNING AND HEAVY RAINS ARE POSSIBLE THIS EVENING.
Special weather statement, Jun 2, 7:36 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
736 PM EDT FRI JUN 2 2000

OHZ049-050-058-059-068-069-PAZ021-029>032-WVZ002>004-012-030100-
ALLEGHENY PA-BELMONT OH-BROOKE WV-FAYETTE PA-GREENE PA-GUERNSEY OH-
HARRISON OH-JEFFERSON OH-MARSHALL WV-MONROE OH-NOBLE OH-OHIO WV-
WASHINGTON PA-WESTMORELAND PA-WETZEL WV-
736 PM EDT FRI JUN 2 2000

...THUNDERSTORMS MOVING THROUGH THE REGION...

THE LAST ROUND OF THUNDERSTORMS WkILL CROSS THE AREA BEFORE 9PM.
SOME OF THESE STORMS MAY CONTAIN HAIL...GUSTY WINDS TO 40 MPH...
DANGEROUS LIGHTNING AND BRIEF HEAVY DOWNPOURS.
Local storm report, Jun 2, 7:43 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PENNSYLVANIA
743 PM EDT FRI JUN 02 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0711 PM    KINGWOOD                  WV   WIND DAMAGE
06/02/00   PRESTON                        LARGE TREES BLOWN DOWN.

0730 PM    MC HENRY                  MD   WIND DAMAGE
06/02/00   GARRETT                        LARGE TREES DOWN

0735 PM    OAKLAND                   MD   WIND DAMAGE
06/02/00   GARRETT                        TREES DOWN

N
Local storm report, Jun 2, 7:51 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PENNSYLVANIA
751 PM EDT FRI JUN 02 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0204 PM    COOPERSTOWN               PA   .5 INCH HAIL
06/02/00   VENANGO

0220 PM    OIL CITY                  PA   WIND DAMAGE
06/02/00   VENANGO                        TREES DOWN

0230 PM    GREENVILLE                PA   WIND DAMAGE
06/02/00   MERCER                         TREES DOWN

0230 PM    CARROLLTON                OH   WIND DAMAGE
06/02/00   CARROLL                        TREES DOWN

0244 PM    COLUMBIANA                OH   WIND DAMAGE
06/02/00   COLUMBIANA                     POWER LINES DOWN

0300 PM    NEW PHILADELPHIA          OH   WIND DAMAGE
06/02/00   TUSCARAWAS                     TREES DOWN

0300 PM    ELLWOOD CITY              PA   WIND DAMAGE
06/02/00   LAWRENCE                       TREES DOWN

0300 PM    ELLWOOD CITY              PA   WIND DAMAGE
06/02/00   BEAVER                         TREES DOWN

0309 PM    SALINEVILLE               OH   WIND DAMAGE
06/02/00   COLUMBIANA                     TREES DOWN

0324 PM    NEW BRIGHTON              PA   WIND DAMAGE
06/02/00   BEAVER                         TREE DOWN

0325 PM    COLUMBIANA                OH   WIND DAMAGE
06/02/00   COLUMBIANA                     TREES DOWN

0345 PM    JEWETT                    OH   WIND DAMAGE
06/02/00   HARRISON                       TREE DOWN

0355 PM    WEST VIEW                 PA   .75 INCH HAIL
06/02/00   ALLEGHENY

0357 PM    ALLISON PARK              PA   .5 INCH HAIL
06/02/00   ALLEGHENY

0400 PM    HOPEDALE                  OH   WIND DAMAGE
06/02/00   HARRISON                       LARGE TREES AND POWER
                                          LINES BLOWN DOWN.

0402 PM    IMPERIAL                  PA   .75 INCH HAIL
06/02/00   ALLEGHENY

0402 PM    FROSTBURG                 PA   .75 INCH HAIL
06/02/00   JEFFERSON

0415 PM    FORD CITY                 PA   WIND DAMAGE
06/02/00   ARMSTRONG                      TREES DOWN

0415 PM    SAXONBURG                 PA   WIND DAMAGE
06/02/00   BUTLER                         TREE DOWN

0415 PM    WELLSBURG                 WV   WIND DAMAGE
06/02/00   BROOKE                         TREES DOWN

0425 PM    PENN HILLS                PA   .88 INCH HAIL
06/02/00   ALLEGHENY

0425 PM    PERRYSVILLE               PA   1 INCH HAIL
06/02/00   ALLEGHENY

0430 PM    BELMONT                   OH   1 INCH HAIL
06/02/00   BELMONT

0432 PM    INDIANA                   PA   WIND DAMAGE
06/02/00   INDIANA                        TREES DOWN ACROSS COUNTY

0440 PM    WHEELING                  WV   WIND DAMAGE
06/02/00   MARSHALL                       LARGE TREES BLOWN DOWN.

0445 PM    DERRY                     PA   WIND DAMAGE
06/02/00   WESTMORELAND                   LARGE TREES DOWN NEAR U.S.
                                          22

0450 PM    CLYMER                    PA   WIND DAMAGE
06/02/00   INDIANA                        TREES DOWN

0505 PM    BLAIRSVILLE               PA   WIND DAMAGE
06/02/00   INDIANA                        TREES DOWN

0510 PM    SCOTTDALE ARPT            PA   WIND DAMAGE
06/02/00   WESTMORELAND                   TREE DOWN

0520 PM    GREENSBURG                PA   WIND DAMAGE
06/02/00   WESTMORELAND                   LARGE TREES BLOWN DOWN.

0520 PM    STAHLSTOWN                PA   WIND DAMAGE
06/02/00   WESTMORELAND                   LARGE TREES BLOWN DOWN.

0521 PM    SCOTTDALE                 PA   .75 INCH HAIL
06/02/00   WESTMORELAND

0525 PM    TYLERSBURG                PA   WIND DAMAGE
06/02/00   CLARION                        LARGE TREES DOWN

0530 PM    MT PLEASANT               PA   WIND DAMAGE
06/02/00   WESTMORELAND                   LARGE TREES DOWN

0540 PM    CONNELLSVILLE             PA   WIND DAMAGE
06/02/00   FAYETTE                        POWER LINES AND LARGE
                                          TREES BLOWN DOWN. ROADS
                                          BLOCKED.

0555 PM    BEALLSVILLE               OH   WIND DAMAGE
06/02/00   MONROE                         LARGE TREES DOWN

0600 PM    PROCTOR                   WV   WIND DAMAGE
06/02/00   WETZEL                         TREES DOWN

0605 PM    TARRS                     PA   WIND DAMAGE
06/02/00   WESTMORELAND                   ROOF BLOWN OFF AND WINDOWS
                                          BROKEN

0606 PM    FARMINGTON                PA   .75 INCH HAIL
06/02/00   FAYETTE

0711 PM    KINGWOOD                  WV   WIND DAMAGE
06/02/00   PRESTON                        LARGE TREES BLOWN DOWN.

0730 PM    MC HENRY                  MD   WIND DAMAGE
06/02/00   GARRETT                        LARGE TREES DOWN

0735 PM    OAKLAND                   MD   WIND DAMAGE
06/02/00   GARRETT                        TREES DOWN

N

Nearby

Severe Thunderstorm Warnings in West Virginia, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.